Alert archive / California / Special Marine Warnings in 2012

Special Marine Warning 61, NWS Eureka, CA

December 23, 2012

NWS Eureka, CA issued this special marine warning at Dec 23, 2012, 2:06 AM PST. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2012, 2:06 AM PST (10:06 UTC)
Expired
Dec 23, 2012, 2:30 AM PST
In force
24 min
Issued by
NWS Eureka, CA
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Dec 22, 3:59 PM PST, 10 hours 7 minutes earlier.

Area forecast discussion, Dec 22, 3:59 PM PST, 10 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
359 PM PST SAT DEC 22 2012

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEKEND
WITH PERIODS OF RAIN AND HEAVY SNOW IN THE MOUNTAINS.

&&

.SHORT TERM...A DEEP UPPER LEVEL TROUGH OFF THE NW CA COAST
WILL CONTINUE TO BRING HEAVY SHOWERS AND ISOLATED THUNDERSTORMS
TO THE AREA THIS EVENING. THE COLD POOL ALOFT WILL SLOWLY LIFT
OUT TO THE NE TONIGHT AND THE SHOWERS SHOULD DWINDLE BY LATE
EVENING. HOWEVER...ANOTHER IMPULSE WILL COME BARRELING TOWARD THE
COAST LATER TONIGHT AND INCREASE PRECIP COVERAGE AND INTENSITY
AGAIN. THE GFS TAKES THIS NEXT STORM FARTHER SOUTHWARD...WITH THE
PLUME OF HIGH PWATS AIMED RIGHT AT MENDOCINO COUNTY. BOTH THE GFS
AND NAM12 INDICATE STRONG SOUTHERLY WINDS CRANKING UP AS AN
OCCLUDED LOW FORMS JUST WEST OF CAPE MENDOCINO. HOISTED A WIND
ADVISORY FOR THE MENDOCINO COAST WITH THE STRONGEST WINDS CONFINED
TO THE COASTAL WATERS AND UPPER ELEVATIONS. IT WILL NEED TO BE
CLOSELY WATCHED FOR A POSSIBLE UPGRADE TO A HIGH WIND WARNING
AND/OR EXPANSION TO OTHER ZONES.

THIS NEXT STORM WILL BE WARMER AND SHOULD PUSH SNOW LEVELS UP
OVER 5000 FT...EXCEPT IN EASTERN TRINITY WHERE THE GFS AND NAM12
SHOW SNOW LEVELS HOVERING AROUND 2500-3000 FT. ALTHOUGH IT MAY
NOT BE THE CLASSIC CASE FOR COLD AIR TRAPPED...NE TRINITY WILL
PROBABLY SEE ANOTHER DECENT DUMPING OF SNOW.

THE HEAVIEST PRECIP LOOKS TO BE WITH THE FRONT IN THE MORNING
WITH PRECIP TAPERING OFF TO SHOWERS IN THE AFTERNOON BEHIND THE
FRONT. WITH SNOW LEVELS INCREASING ON SUNDAY...RELUCTANT TO PROLONG
THE WINTER STORM WARNING FOR INTERIOR HUMBOLDT AND DEL NORTH
COUNTIES. THIS FRONT ALSO LOOKS TO BE DYNAMIC WITH A DECENT AMOUNT
OF INSTABILITY AND SHEAR WITH IT. WE MAY INDEED SEE ISOLATED
THUNDERSTORMS AGAIN SUNDAY. AREA OF BEST FORCING LOOKS TO BE OVER
MENDOCINO COUNTY AND OFFSHORE. GUSTY WINDS WILL BE A PROBLEM AT
THE COAST WITH THIS FRONT, SO A WIND ADVISORY HAS BEEN POSTED.

PRECIP WILL BECOME SHOWERY BEHIND THIS FRONT ON SUNDAY AFTERNOON
AND DIMINISH SUNDAY NIGHT. A RIDGE OF HIGH PRESSURE LOOKS TO
BUILD INTO THE AREA ON MONDAY BRINGING A DRY DAY TO MUCH OF
THE AREA. THE RIDGE LOOKS DIRTY...SO THERE MAY BE LOTS OF HIGH
AND MID CLOUDS DURING THE DAY. THE MODELS WERE IN GOOD AGREEMENT
BRINGING ANOTHER FRONT TOWARD THE COAST MON NIGHT WITH STRONG
SOUTHERLY WINDS RAMPING UP. THE FRONT SHOULD MOVE THROUGH QUICKLY
ON TUE AND CHANGE TO SHOWERS TUE NIGHT. RIGHT NOW THIS FRONT DOES
NOT LOOK TOO WET...BUT IT IS STILL TOO EARLY TO KNOW FOR SURE.

&&

.LONG TERM...MODELS WERE IN DECENT AGREEMENT KEEPING THE REGION
IN COOL NW FLOW ALOFT WITH PERHAPS MORE SHOWER GENERATION ON WED.
OVERALL IT LOOKS LIKE THE TROUGH WILL EDGE EASTWARD ON THU AND
PUT THE AREA UNDER A RIDGE ALOFT AND LIGHT OFFSHORE FLOW. THE
MODELS BEGIN TO GO HAYWIRE ON FRI AND THROUGH NEXT WEEKEND AS
THE PROGRESSION OF STORMS START TO BREAKDOWN INTO A SPLIT TYPE
FLOW. WITH THE UNCERTAINTY IN THE FLOW PATTERN CHANGE...WHICH
SEEMS DUBIOUS...WILL GO AHEAD STAY WITH NEAR CLIMO PRECIP CHANCES.

&&

.AVIATION...VFR TO MVFR CONDITIONS ARE OCCURRING AT KCEC, KACV AND
KUKI THIS AFTERNOON. HOWEVER SHOWERS WILL CONTINUE TO MOVE THROUGH
THE AREA AT TIMES THROUGH SUNDAY AS A COLD FRONT APPROACHES THE
REGION AND MOVES THROUGH THE AREA SUNDAY MORNING. THE SHOWERS WILL
REDUCE CEILINGS AND VISIBILITIES. THEREFORE MFVR TO TEMPORARY IFR
CONDITIONS WILL OCCUR AT KCEC, KACV AND KUKI THIS EVENING AND
OVERNIGHT WITH SOME PERIODS OF VFR CONDITIONS OCCURRING.

&&

.MARINE...A LOW PRESSURE SYSTEM OFF THE PACIFIC NORTHWEST COAST WILL
MAINTAIN SOUTHERLY WINDS OVER THE WATERS TONIGHT. THE WINDS WILL
SHIFT TO THE WEST AND NORTHWEST SUNDAY AS A COLD FRONT MOVES THROUGH
THE REGION. THE WINDS AND SEAS WILL INCREASE THIS EVENING AND
OVERNIGHT AS THE COLD FRONT APPROACHES THE AREA. SMALL CRAFT
ADVISORIES CONTINUE OVER THE NORTHERN WATERS THROUGH NOON SUNDAY.
SMALL CRAFT ADVISORIES ARE IN EFFECT OVER THE SOUTHERN WATERS
THROUGH EARLY SUNDAY MORNING. THE WINDS WILL INCREASE TO GALE FORCE
OVER THE SOUTHERN WATERS AS THE FRONT MOVES THROUGH THE AREA.
THEREFORE GALE WARNINGS WILL BE IN EFFECT FROM SUNDAY MORNING
THROUGH THE EARLY AFTERNOON SUNDAY DUE TO THE WINDS ASSOCIATED WITH
THE COLD FRONT. THE WINDS WILL DECREASE BELOW GALE CONDITIONS OVER
THE SOUTHERN WATERS BY SUNDAY AFTERNOON. THE WINDS AND SEAS WILL
SUBSIDE SUNDAY NIGHT AND MONDAY AS THE LOW PRESSURE SYSTEM SLOWLY
MOVES AWAY FROM THE AREA. HOWEVER ANOTHER SYSTEM WILL APPROACH THE
AREA TUESDAY, CHRISTMAS DAY, INCREASING THE WINDS AND SEAS OVER THE
WATERS TO SMALL CRAFT CRITERIA, WITH GALE FORCE WINDS POSSIBLE OVER
THE OUTER WATERS ON TUESDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY UNTIL 4 PM PST SUNDAY ABOVE 3000 FEET
     FOR THE CAZ003.

     WIND ADVISORY FROM 4 AM TO NOON PST SUNDAY CAZ002.

     WINTER STORM WARNING UNTIL 4 PM PST SUNDAY ABOVE 2000 FEET
     FOR THE CAZ004.

     FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO FROM SUNDAY
     AFTERNOON TO SUNDAY EVENING.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL NOON PST SUNDAY PZZ450-470.

     SMALL CRAFT ADVISORY UNTIL 3 AM PST SUNDAY PZZ455-475.

     GALE WARNING FROM 3 AM TO 2 PM PST SUNDAY PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 22, 5:34 AM PST, 20 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
534 AM PST SAT DEC 22 2012

CAZ001-231345-
REDWOOD COAST-
534 AM PST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THIS AFTERNOON. SMALL HAIL IS POSSIBLE THIS MORNING WITH THE
STRONGER SHOWERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED ONCE
AGAIN SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-231345-
NORTH COAST INTERIOR-
534 AM PST SAT DEC 22 2012

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT.

ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE LIKELY ABOVE
3000 FEET TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM WILL HIT EARLY SUNDAY MORNING, ADDITIONAL SNOW
ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE ABOVE 3500 FEET
LATE TONIGHT AND SUNDAY. STAY TUNED FOR MORE DETAILED
INFORMATION. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-231345-
UPPER TRINITY RIVER-
534 AM PST SAT DEC 22 2012

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A WINTER STORM WARNING IS CURRENTLY IN EFFECT FOR TODAY.

ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY ABOVE
2000 FEET TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM WILL HIT EARLY SUNDAY MORNING, ADDITIONAL SNOW
ACCUMULATIONS OF 5 TO 10 INCHES ARE POSSIBLE ABOVE 2000 FEET LATE
TONIGHT AND SUNDAY. STAY TUNED FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-231345-
MENDOCINO COAST-
534 AM PST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH
THIS AFTERNOON. SMALL HAIL IS POSSIBLE THIS MORNING WITH THE
STRONGER SHOWERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

UNSETTLED WET WEATHER WILL PERSIST INTO THE WEEKEND.
ISOLATED THUNDERSTORM ARE POSSIBLE AGAIN ON SUNDAY. STAY TUNED
FOR MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-231345-
MENDOCINO INTERIOR-
534 AM PST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF RAIN WILL CONTINUE THROUGH THIS AFTERNOON. ISOLATED
THUNDERSTORMS ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAIN AND HIGH ELEVATION
SNOW THE REGION EARLY SUNDAY MORNING. SNOW LEVELS INITIALLY WILL BE
AROUND 3000 FEET RISING TO 5000 FT. SNOW ACCUMULATION OF 3 TO 8
INCHES EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 4:22 PM PSTSpecial Weather StatementEKAMendocino23 min
Dec 22, 4:29 PM PSTSpecial Marine WarningEKA31 min
Dec 22, 4:58 PM PSTSpecial Marine WarningEKA17 min
Dec 22, 5:32 PM PSTSpecial Weather StatementEKAHumboldt28 min
Dec 22, 5:36 PM PSTAreal Flood AdvisoryEKAHumboldt3 hr
Dec 22, 7:36 PM PSTSpecial Marine WarningEKA24 min
Dec 22, 7:40 PM PSTSpecial Weather StatementEKA50 min
Dec 22, 10:50 PM PSTSpecial Marine WarningEKA10 min
Dec 22, 11:01 PM PSTSpecial Marine WarningEKA14 min
Dec 22, 11:16 PM PSTSpecial Marine WarningEKA14 min
Dec 22, 11:29 PM PSTSpecial Marine WarningEKA16 min
Dec 22, 11:50 PM PSTSpecial Marine WarningEKA10 min
Dec 22, 11:56 PM PSTSpecial Marine WarningEKA19 min
Dec 23, 12:29 AM PSTSpecial Marine WarningEKA31 min
Dec 23, 12:50 AM PSTSpecial Marine WarningEKA25 min
Dec 23, 1:02 AM PSTSpecial Marine WarningEKA28 min
Dec 23, 6:43 AM PSTAreal Flood AdvisoryEKAMendocino6 hr
Dec 23, 6:46 AM PSTAreal Flood AdvisoryEKAHumboldt4 hr
Dec 23, 9:18 AM PSTRiver Flood WarningEKAMendocino17 hr
Dec 23, 11:06 AM PSTSmall Craft AdvisoryEKA3 hr
Dec 23, 1:00 PM PSTAreal Flood AdvisoryEKAMendocino4 hr
Dec 23, 2:36 PM PSTRiver Flood AdvisoryEKAMendocino10 hr
Dec 23, 2:48 PM PSTSmall Craft AdvisoryEKA12 hr

Nearby

Special Marine Warnings in California, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.